Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the convergence of discrete approximations to the Navier-Stokes equations

Author: Alexandre Joel Chorin
Journal: Math. Comp. 23 (1969), 341-353
MSC: Primary 65.68
MathSciNet review: 0242393
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of useful difference approximations to the full nonlinear Navier-Stokes equations is analyzed; the convergence of these approximations to the solutions of the corresponding differential equations is established and the rate of convergence is estimated.

References [Enhancements On Off] (What's this?)

  • [1] A. J. Chorin, ``The numerical solution of the Navier-Stokes equations for an incompressible fluid,'' Bull. Amer. Math. Soc., v. 73, 1967, pp. 928-931. MR 35 #7643. MR 0216814 (35:7643)
  • [2] A. J. Chorin, ``Numerical solution of the Navier-Stokes equations,'' Math. Comp., v. 22, 1968. MR 0242392 (39:3723)
  • [3] A. Krzywicki & O. A. Ladyzhenskaya, ``A grid method for the Navier-Stokes equations,'' Soviet Phys. Dokl., v. 11, 1966, p. 212. MR 0211619 (35:2497)
  • [4] R. Temam, ``Une méthode d'approximation de la solution des équations de Navier-Stokes,'' Bull. Soc. Math. France. (To appear.) MR 0237972 (38:6249)
  • [5] R. Temam, ``Sur l'approximation de la solution des équations de Navier-Stokes par la méthode des pas fractionnaires,'' Arch. Rational Mech. Anal. (To appear.)
  • [6] H. Fujita & T. Kato, ``On the Navier-Stokes initial value problem,'' Arch. Rational Mech. Anal., v. 16, 1964, pp. 269-315. MR 29 #3774. MR 0166499 (29:3774)
  • [7] O. A. Ladyzhenskaya, Mathematical Problems in the Dynamics of a Viscous Incompressible Flow, Fizmatgiz, Moscow, 1961; English transi., Gordon & Breach, New York, 1963. MR 27 #5034a, b.
  • [8] M. Lees, ``Energy inequalities for the solution of differential equations,'' Trans. Amer. Math. Soc., v. 94, 1960, pp. 58-73. MR 22 #4875. MR 0114045 (22:4875)
  • [9] A. J. Chorin & O. Widlund, ``On the convergence of relaxation methods.'' (To appear.)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.68

Retrieve articles in all journals with MSC: 65.68

Additional Information

Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society